MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA LRS PLATELET PLASM RBC AUTOPAS SET

TERUMO BCT TRIMA ACCEL; TRIMA LRS PLATELET PLASM RBC AUTOPAS SET
Catalog Number 5804102
Medical Device Problem Codes No Apparent Adverse Event (3189); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer would like the run data file investigated to determine a possible cause for the elevated white blood cell (wbc) content in the platelet product.Red blood was mixed in platelet container during additive solution addition.No alarms was generated by trima before or after contamination of product.There was not a transfusion recipient or patient involved at the time of the residual wbc testing, therefore no patient information is reasonably known at the time of the event.Wbc count is unknown at this time.The platelet collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation is in process, a follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: the run data file (rdf) was analyzed for this event.Review of the rbc signal during platelet additive solution addition phase showed the cassette was not cleaned properly and that rbcs were detected by the rbc detector at the beginning of the platelet additive solution addition phase.The trima accel device has software algorithms in place that use the rbc detector output to monitor and flag if rbc contamination occurs during pas addition.Run data file analysis showed these algorithms were triggered due to the presence of rbcs at the rbc detector during the pas addition process, leading to the channel line clamp error.The channel line clamp error alert notified the operator to verify proper closure of the channel line clamps.If these clamps are not fully occluding the channel lines, fluid from the channel containing rbcs and/or wbcs is pulled up and can enter the platelet product bags.Therefore, the platelet product is flagged for wbc content verification, as was the case in this procedure.Signals from the rbc detector showed the presence of rbcs at the rbc detector during the pas addition process.Possible causes for this failure include, but are not limited to: - platelet and/or plasma channel line clamps may not have been fully occluding the channel lines - inadequate pas fluid connection, causing any rbc contents within the cassette to enter the platelet product bags - incorrectly primed filter on the pas line - pas bag frangible not broken correctly or reseated - yellow clamp on the pas line not opened fully investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: the run data file (rdf) was analyzed for this event.Review of the rbc signal during platelet additive solution addition phase showed the cassette was not cleaned properly and that rbcs were detected by the rbc detector at the beginning of the platelet additive solution addition phase.The trima accel device has software algorithms in place that use the rbc detector output to monitor and flag if rbc contamination occurs during pas addition.Run data file analysis showed these algorithms were triggered due to the presence of rbcs at the rbc detector during the pas addition process, leading to the channel line clamp error.The channel line clamp error alert notified the operator to verify proper closure of the channel line clamps.If these clamps are not fully occluding the channel lines, fluid from the channel containing rbcs and/or wbcs is pulled up and can enter the platelet product bags.Therefore, the platelet product is flagged for wbc content verification, as was the case in this procedure.Signals from the rbc detector showed the presence of rbcs at the rbc detector during the pas addition process.Possible causes for this failure include, but are not limited to: - platelet and/or plasma channel line clamps may not have been fully occluding the channel lines - inadequate pas fluid connection, causing any rbc contents within the cassette to enter the platelet product bags - incorrectly primed filter on the pas line - pas bag frangible not broken correctly or reseated - yellow clamp on the pas line not opened fully further evaluation of this event has determined that the device did not cause or contribute to a death or serious injury, nor is there a likely potential for death or serious injury associated with this event based on additional investigational information.It was confirmed that the trima machine operated as intended by flagging the product to verify wbcs.No further reporting will be provided as this does not represent a reportable event.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA LRS PLATELET PLASM RBC AUTOPAS SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key20925509
Report Number1722028-2024-00554
Device Sequence Number8391120
Product Code GKT
UDI-Device Identifier05020583804104
UDI-Public05020583804104
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2025
Device Catalogue Number5804102
Device Lot Number2311305151
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2024
Supplement Date Received by Manufacturer03/11/2025
03/19/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date03/17/2025
03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown